I was given propranolol from my doctor yesterday to treat my migraines and i tried it last night. I couldn't sleep and was extremely dizzy. I also got bad chest pain. My chest is still very sore one full day later, and i am short of breath.Why is this happening?
Propranolol - I got bad chest pains after my first dose. What does this mean?
Question posted by emily308 on 21 Aug 2012
Last updated on 29 November 2014
I took 40 mg if propanonol and I have you have the these symptoms. Chest pains, rapid heart, short of breath and I cry at the drop of a hat. If this ever leaves my system ill never touch it again. Please let me know what your dr says
Stop taking the propanolol this drug is a blood pressure. Medication and it could be serious
I would not go bck to that doctor
Hello. I am unable to take propranolol because my blood pressure drops too fast. My daughter takes it when she performs violin. She has no effect except calmer.
Not everyone can take this medicine and please don't take it again. I tried mine in the hospital while on monitors and I had a staff rushing in. At home, there is no safety net.
By now, you should have called your doctor. If you have any lasting effects, something is happening and you need to get to an ER as this does affect heart rates.
Hi emily - I just want to add that moving around or taking it too early can cause the dizziness. It is literally the last thing you take before lying down so that you don't experience the dizziness. I have been on meds like that before. Also, make sure you do not drink any alcohol... none. Do you have any other health issues? I am thinking this isn't the med for you because it is also used to treat angina and other heart related issues but if you don't have those... it could be too much stimulation for you. That is what I am thinking any way.
Do call you doctor as the others have suggested and report your systems. Take good care and be well.
Let us know what your doctor says, okay???
Hi, the symptoms you are describing; Chest pain & difficulty breathing are listed as serious side effects of propranolol and you should contact your doctor asap. The dizziness is a more common side effect. Please call your doctor right away.
- Propranolol uses and safety info
- Propranolol information for Healthcare Professionals (includes dosage details)
- Side effects of Propranolol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.